Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 2, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood statement at Oct 12, 2019, 4:02 AM EDT for Volusia County, Florida. It took effect at Oct 12, 2019, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 4:02 AM EDT (08:02 UTC)
- In effect from
- Oct 12, 2019, 5:00 AM EDT
- Expired
- Oct 12, 2019, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WHUS42 KMLB 120802 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 402 AM EDT Sat Oct 12 2019 FLZ047-054-059-064-141-147-130200- /O.NEW.KMLB.CF.S.0002.191012T0900Z-191013T0200Z/ /O.NEW.KMLB.RP.S.0037.191012T1100Z-191012T2300Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 402 AM EDT Sat Oct 12 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... ...MINOR BEACH EROSION DURING TIMES OF HIGH TIDE... * COASTAL FLOODING...Minor Beach erosion will occur due to wave runup to the dune line around the times of high tide. Minor tidal flooding is possible in the more vulnerable flood prone areas. * TIMING...Life threatening rip currents will be present all day. High tide will occur around 8 am and again around 8 pm which will produce minor beach erosion. * IMPACTS...Large, long period swells will propagate into the surf zone and produce rough surf and a High Risk of strong rip currents, posing a threat to all levels of swimmers. Entering the surf is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kelly
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 11, 9:10 PM EDT, 6 hours 52 minutes earlier.
Area forecast discussion, Oct 11, 9:10 PM EDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
910 PM EDT Fri Oct 11 2019
.UPDATE...
Eastern CONUS high pressure ridge will continue to drift steadily
eastward overnight, ahead of a cold front which will move from the
lower MS Valley into the SE CONUS. A steady NE to ENE wind will
slacken this evening, and by around midnight along the coast. Some
weak upglide around 6-7FT atop the lower level onshore flow is
aiding development of an area of coastal sprinkles and light rain
showers. 3.9UM indicated another weak marine vortex drifting SW
toward the water north of the cape, while sporadic shower activity
continues to the south
Earlier update to remove high Rip Current risk for the overnight,
also tweaked skies/POPs/temps to account for current conditions.
Latest ZFP won't need any further adjustments.
&&
.AVIATION...
VFR. Clear inland with CIGs BKN040-060 and potential for brief MVFR
near BKN030 and -SHRA across the DAB-SUA coastal corridor thru 12Z.
&&
.MARINE...
Current obs from local NOAA buoys all show a uniform 6.5 to 7.0FT.
With higher seas closer to the coast south of SIPF1, it follows that
8-9FT seas are a better bet for the 20-60nm legs the farther south
ones heads. This is already shown in the wave height grids, as well
as the SCA/SCEC conditions confined to the nearshore. No additional
changes needed at this time.
&&
Cristaldi/Volkmer
&&
.PREV DISCUSSION... /issued 411 PM EDT Fri Oct 11 2019/
Saturday-Sunday...High pressure over the SE CONUS on
Saturday will slide just offshore of the GA/SC/NC coast on Sunday.
This will maintain a fairly moist onshore flow pattern in the low
levels of the atmosphere, but as we go higher aloft all models
are showing extremely dry air and subsidence above 800 mb. Rain
chances look slim to none this period as a result, which if any
precip were to develop, it would come in the form of low-topped,
light showers. Only mentionable precip comes Saturday across
northern Lake and Volusia counties as the GFS is showing some
slightly higher moisture and some upward vertical motion. Max
temps generally 83-85F along the coast and 85-87F inland. Morning
lows Sunday mid 60s inland and upper 60s/near 70 along the coast.
Still expect mid to upper 60s inland for lows Sunday night, and a
slight increase to the easterly flow will help add a couple
degrees to the low temps along the coast.
Dangerous conditions are expected at area beaches due to long-period
northeasterly swells. A high risk of rip currents is likely each
day along with rough surf.
Monday-Thursday...Onshore flow and mostly dry conditions continue
early next week, but a slight increase in moisture from south to
north will bring a low chance of showers for the Treasure Coast on
Monday and then as far north as Orlando to Titusville on Tuesday.
By midweek, winds will veer southerly to southwesterly ahead of a
cold front stretching from the Great Lakes extending southward
through the Deep South. The GFS and ECMWF bring this front through
the area sometime in the late Wednesday/early Thursday time frame.
Moisture and instability increase with this system enough to warrant
mention of scattered showers and isolated storms, but as is usually
the case this time of year, the better dynamics are forecast to
remain well to our north with the front weakening as it approaches
east central Florida. Looks like we are still going to have to wait
for our first cool down as temps remain in the mid to upper 80s for
highs, and lows stay in the upper 60s to low 70s.
&&
.MARINE...
Tonight...Long period swells being generated by what is now
Subtropical Storm Melissa off the coast of New England will reach
the local waters tonight and through the weekend. Seas will build
offshore to 7-9 feet, nearshore to 5 to 7 feet with a 13 second
period.
Saturday-Tuesday (previous)...High pressure north of the waters
will keep an easterly flow pattern with speeds 10-15 kt this
weekend and around 10 kt early next week. However, poor to
hazardous conditions will continue over the weekend as seas remain
7-8 ft offshore and 6-7 ft nearshore. Improving conditions are
expected early next week as seas slowly subside.
&&
.HYDROLOGY...
The St Johns River at Astor is forecast to remain in minor flood
stage through the first half of next week and possibly through the
end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 83 65 84 / 20 20 0 10
MCO 67 86 66 87 / 10 10 0 10
MLB 71 85 70 84 / 10 10 10 10
VRB 70 84 70 85 / 10 10 10 10
LEE 67 86 66 87 / 0 10 0 10
SFB 67 85 66 86 / 10 20 0 10
ORL 68 85 68 86 / 10 10 0 10
FPR 70 84 69 84 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EDT Saturday for Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
nm.
&&Hazardous weather outlook, Oct 11, 8:15 PM EDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 815 PM EDT Fri Oct 11 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 815 PM EDT Fri Oct 11 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... A Small Craft Advisory remains in effect overnight for the central Florida Atlantic waters, except within 20 nautical miles of the Volusia County coast, where small craft should exercise caution. Northeast winds up to 20 knots will produce seas of 6 to 8 feet, with up to 9 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Large, long period northeast swells will continue to produce rough surf and a High Risk of Rip Currents this weekend, as well as hazardous boating conditions, especially near inlets and in the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:02 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
Nearby
Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.